Applied Mathematics and Optimization

, Volume 14, Issue 1, pp 55–72 | Cite as

Disturbance decoupling and invariant subspaces for delay systems

  • L. Pandolfi


In this paper we consider the disturbance decoupling problem for distributed parameter systems, with special attention to the case of delay systems. We present several examples which illustrate the difficulties of the infinite dimensional theory for the case of general distributed parameter systems and for the case of delay systems. In this last case we single out a class of subspaces whose invariant properties are easily characterized and which seems to be interesting from the point of view of the applications.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Balakrishnan AV (1976) Applied Functional Analysis, Springer-Verlag, New YorkGoogle Scholar
  2. 2.
    Callier FM, Desoer CA (1980) Stabilization, tracking and disturbance rejection in multivariable convolution systems, Annales de la Soc Scient de Bruxelles 94:7–51Google Scholar
  3. 3.
    Curtain R Invariance concepts in infinite dimensions, SIAM J. Control Opt, to appearGoogle Scholar
  4. 4.
    Curtain R Disturbance Decoupling for Distributed Systems by Boundary Control, 2nd International Conference on Control Theory for Distributed Parameter Systems and Applications, Vorau, July 1984 Springer-Verlag Berlin, to appearGoogle Scholar
  5. 5.
    Davies B (1978) Integral Transformations and their Applications, Springer-Verlag, New YorkGoogle Scholar
  6. 6.
    Delfour MC (1980) The largest class of hereditary systems defining aC 0-semigroup on the product space, Canadian J Math 32:969–978Google Scholar
  7. 7.
    Delfour MC, Manitius A (1980) The structural operatorF and its role in the theory of retarded systems I, II, J Math Analysis Appl 73:466–491, 74:359–381Google Scholar
  8. 8.
    Desoer, CA, Wang YT (1980) Linear Time-Invariant Robust Servomechanism Problem: a Selfcontained Exposition. In: Leondes CT (ed) Advances in Control and Dynamical Systems, Academic Press, New YorkGoogle Scholar
  9. 9.
    Hautus MLJ (1980) (A, B)-invariant and stabilizability subspaces, a frequency domain description, Automatica, 16:703–707Google Scholar
  10. 10.
    Kato T (1966) Perturbation Theory for Linear Operators, Springer-Verlag, BerlinGoogle Scholar
  11. 11.
    Manitius A (1981) Necessary and sufficient conditions of approximate controllability for general linear retarded systems, SIAM J Control Opt 19:516–535Google Scholar
  12. 12.
    Manitius A, Triggiani R (1978) Function space controllability of linear retarded systems: a derivation from abstract operator conditions, SIAM J Control Opt 16:599–645Google Scholar
  13. 13.
    Morse AS (1973) Structural invariants of linear multivariable systems, SIAM J Control 11:446–464Google Scholar
  14. 14.
    Pandolfi L (1982) Some Observations about the Structure of Systems with Delays. In: Bensoussan A, Lions JL (eds) Analysis and Optimization of Systems, Springer-Verlag, BerlinGoogle Scholar
  15. 15.
    Pandolfi L (1982) The transmission zeros of systems with delays, International J Control 36:959–976Google Scholar
  16. 16.
    Pandolfi L (1983) The Pole and Zero Structure of a Class of Linear Systems. In: Kappel F, Kunish K, Schappacher (eds) Control Theory for Distributed Parameter Systems and Applications, Springer Verlag, BerlinGoogle Scholar
  17. 17.
    Pandolfi L, Tandem Connection of Systems with Delays, 2nd International Conference on Control Theory for Distributed Parameter Systems and Applications, Vorau, July 1984Google Scholar
  18. 18.
    Salamon D (1982) On Control and Observation of Neutral Systems, Dissertation, BremenGoogle Scholar
  19. 19.
    Schmidt EJP, Stern RJ (1980) Invariance theory for infinite dimensional linear control systems, Applied Math Opt 6:113–122Google Scholar
  20. 20.
    Schumacher JM (1983) Dynamic feedback in finite- and infinite-dimensional systems, Mathematisch Centrum, Amsterdam, HollandGoogle Scholar
  21. 21.
    Watanabe K, Ito M (1981) A process-model control for linear systems with delay, IEEE Trans Automatic Control, 26:1261–1269Google Scholar
  22. 22.
    Watanabe K, Sato M (1984) A process-model control for multivariable systems with multiple delays in inputs and outputs subject to unmeasurable disturbances, Int J Control 39:1–17Google Scholar
  23. 23.
    Wonham WM (1979) Linear Multivariable Control: A Geometric Approach, Springer-Verlag, New YorkGoogle Scholar

Copyright information

© Springer-Verlag New York Inc. 1986

Authors and Affiliations

  • L. Pandolfi
    • 1
  1. 1.Dipartimento di MatematicaPolitecnico di TorinoTorinoItalia

Personalised recommendations